Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 14, 2014, 3:39 AM EDT. It took effect at Oct 14, 2014, 3:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 14, 2014, 3:00 PM EDT
- Expired
- Oct 15, 2014, 11:37 AM EDT
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
518 WHUS73 KGRR 140739 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 AM EDT TUE OCT 14 2014 LMZ848-849-141545- /O.NEW.KGRR.SC.Y.0049.141014T2100Z-141015T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 339 AM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * WINDS...SOUTH WINDS 10 TO 20 KKOTS BACKING NORTH THIS AFTERNOON. * WAVES...WAVE BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
619 WHUS73 KGRR 141557 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1157 AM EDT TUE OCT 14 2014 LMZ847-150000- /O.EXB.KGRR.SC.Y.0049.141014T1900Z-141015T0900Z/ GRAND HAVEN TO WHITEHALL MI- 1157 AM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * WINDS...EAST 10 TO 15 KNOTS TODAY...BECOMING NORTHEAST 10 TO 20 KNOTS TONIGHT * WAVES...AROUND 1 FOOT...BUILDING TO 3 TO 5 FEET TOWARD EVENING AND CONTINUING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ849-150000- /O.EXT.KGRR.SC.Y.0049.141014T1900Z-141015T1600Z/ PENTWATER TO MANISTEE MI- 1157 AM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON EDT WEDNESDAY... * WINDS...NORTHEAST TO 30 KNOTS TODAY...BECOMING 15 TO 25 KNOTS TONIGHT. * WAVES...2 TO 4 FEET BUILDING TO 4 TO 6 FEET LATE TODAY AND CONTINUING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-150000- /O.EXT.KGRR.SC.Y.0049.141014T1900Z-141015T0900Z/ WHITEHALL TO PENTWATER MI- 1157 AM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS TODAY...BECOMING 10 TO 20 KNOTS TONIGHT. * WAVES...AROUND 1 FOOT BUILDING TO 3 TO 5 FEET LATE TODAY...4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
696 WHUS73 KGRR 141933 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 PM EDT TUE OCT 14 2014 LMZ849-150345- /O.CON.KGRR.SC.Y.0049.000000T0000Z-141015T1600Z/ PENTWATER TO MANISTEE MI- 333 PM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS LATE TONIGHT. * WAVES...4 TO 6 FEET TONIGHT...3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-150345- /O.CON.KGRR.SC.Y.0049.000000T0000Z-141015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 333 PM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS TONIGHT VEERING EAST AFTER MIDNIGHT. * WAVES...3 TO 6 FEET TONIGHT...SUBSIDING TO 1 TO 3 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
371 WHUS73 KGRR 150212 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 PM EDT TUE OCT 14 2014 LMZ847>849-151015- /O.EXT.KGRR.SC.Y.0049.000000T0000Z-141015T1800Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1012 PM EDT TUE OCT 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...NORTH WINDS OF 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS AND BECOMING EAST LATE TONIGHT INTO WEDNESDAY * WAVES...4 TO 8 FEET TONIGHT...SUBSIDING TO 3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
842 WHUS73 KGRR 150725 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 AM EDT WED OCT 15 2014 LMZ847>849-151530- /O.EXT.KGRR.SC.Y.0049.000000T0000Z-141015T2100Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 325 AM EDT WED OCT 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...EAST WINDS OF 5 TO 15 KNOTS BACKING NORTH AND INCREASING TO 10 TO 20 KNOTS. WINDS DECREASING LATER IN THE DAY. * WAVES...4 TO 6 FEET TONIGHT...SUBSIDING TO 3 TO 5 FEET THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
976 WHUS73 KGRR 151537 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1137 AM EDT WED OCT 15 2014 LMZ847>849-151645- /O.CAN.KGRR.SC.Y.0049.000000T0000Z-141015T2100Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1137 AM EDT WED OCT 15 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE TURNED TO THE NORTHEAST AND HAVE DIMINISHED TO AROUND 10 KNOTS. WAVES WILL SUBSIDE TO 1 TO 3 FEET THROUGH THE AFTERNOON. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 3:30 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 14, 3:30 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT TUE OCT 14 2014 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 244 AM EDT TUE OCT 14 2014 LOW PRESSURE CENTERED OVER ILLINOIS THIS MORNING WILL TRACK SLOW THROUGH SOUTHERN LOWER MICHIGAN ON WEDNESDAY. THIS SYSTEM WILL BRING WITH IS WET WEATHER AND UNSEASONABLY MILD TEMPERATURES. COOLER AIR WILL FILTER IN FROM THE NORTHWEST AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA FOR THE WEEKEND. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 244 AM EDT TUE OCT 14 2014 THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE POTENTIAL FOR HEAVY RAIN...THUNDER AND SEVERE TODAY. OVERALL LESS TOTAL QPF EXPECTED FROM THIS EVENT AND THE POTENTIAL SEVERE IS LOW...BUT WILL NEED TO MONITOR TRENDS CLOSELY TODAY. THE COMBINATION OF A STRONG LOW LEVEL JET MOVING IN AND HIGH PRECIPITABLE WATER VALUES OVER 1.5 INCHES SUPPORTS AREAS OF HEAVY RAIN TODAY. ALOFT DIFFLUENCE INCREASES DURING THE DAY...AND THAT WILL HELP TO INCREASE THE RAIN. SOME SHORT TERM TRAINING COULD OCCUR AND WHICH SUPPORTS LOCALIZED VALUES OVER AN INCH OF ADDITIONAL RAINFALL. DEEP LAYER SHEAR REMAINS FAVORABLE FOR POSSIBLE SEVERE TODAY. WITH A STRONGER LOW LEVEL JET MOVING IN...DAMAGING WINDS WOULD BE A CONCERN. THE MAIN LIMITING FACTOR IS THE LACK OF INSTABILITY. MODELS DO TRY TO DEVELOP SOME THIS AFTERNOON SOUTHEAST OF JACKSON. IN THESE SITUATIONS...TRENDS WILL BE IMPORTANT. IT WILL NOT TAKE MUCH INSTABILITY TO START TO CREATE STRONGER STORMS. IT SHOULD BE NOTED THAT LOW LEVEL WINDS WILL BE BACKING THIS AFTERNOON WITH DECENT LOW LEVEL HELICITY. SO IF SURFACE BASED INSTABILITY DEVELOPS A RISK FOR AN ISOLATED TORNADOW WOULD EXIST. HOWEVER THIS IS NOT THE MOST LIKELY SCENARIO FOR TODAY...BUT SHOULD BE MONITORED CLOSELY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 244 AM EDT TUE OCT 14 2014 A FAIRLY ACTIVE...BUT TYPICAL...WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD. THE DEEP UPPER TROUGH MOVING THROUGH THE GREAT LAKES WILL BE LIFTING OUT THURSDAY NIGHT BUT REALLY NEVER QUITE GO AWAY. INSTEAD...IT/S GOING TO PHASE WITH ANOTHER WAVE MOVING EAST ACROSS THE NORTHERN STATES WHICH WILL REINFORCE THE LONG WAVE TROUGH OVER THE GREAT LAKES/EASTERN US. MEANWHILE THE MAIN SFC LOW IS PROGD BY BOTH THE ECMWF AND GFS TO BE OVER ONTARIO NORTH OF LAKE SUPERIOR AT THE START OF THE PERIOD. A SFC TROUGH/WEAK COLD FRONT EXTENDING SOUTH FROM THE LOW WILL MOVE ACROSS THE CWA FRIDAY RESULTING IN DRY WESTERLY WINDS. OUR BEST CHANCE OF SHOWERS WILL OCCUR FRIDAY NIGHT/SATURDAY AS A SHORT WAVE PIVOTS SE AROUND THE UPPER LOW. SUNDAY LOOKS MAINLY DRY AS THE UPPER TROUGH MOVES EAST. HOWEVER ANOTHER SHORT WAVE DROPPING SOUTHEAST FROM CENTRAL CANADA WILL MOVE OVER LOWER MICHIGAN MONDAY RESULTING IN SHOWERS. THE ECMWF IS MUCH MORE AGGRESSIVE IN PRODUCING PCPN MONDAY THAN THE GFS IS. HOWEVER EVEN THE GFS SHOWS A SHORT WAVE DROPPING SOUTHEAST ACROSS THE CWA...JUST NOT AS STRONG AS THE ECMWF. ADDED SLIGHT CHC POPS TO COVER THIS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1208 AM EDT TUE OCT 14 2014 THE MAIN CHANGE TO THE TAFS WILL BE TO PUSH THE IFR CIGS BACK A FEW HOURS. LATEST NEPH ANALYSIS SHOWS VFR CIGS EXTENDING SW INTO ILLINOIS INTERSPERSED WITH SOME MVFR CIGS. THERE IS A BAND OF HEAVIER SHOWERS MOVING NORTH FROM INDIANA AND IT/S POSSIBLE WE COULD SEE BRIEF PERIODS OF IFR IN HEAVIER SHOWERS. HOWEVER...THE MAIN AREA OF IFR...STILL BACK IN MISSOURI... SHOULD HOLD OFF UNTIL LATE TONIGHT...CLOSER TO MORNING. THEN GRADUALLY BECOMING MVFR AFTER 18Z. && .MARINE... ISSUED AT 244 AM EDT TUE OCT 14 2014 WAVES ARE LIKELY TO BUILD TO OVER 3 FEET FOR LITTLE AND BIG SABLE POINTS REGION BY THIS EVENING. WINDS WILL BE BACKING AND STRENGTHENING ALLOWING FOR THE INCREASING WAVES. WAVES AND WINDS WILL DECREASE DURING THE DAY AS LOW PRESSURE TRACKS THROUGH. && .HYDROLOGY... ISSUED AT 244 AM EDT TUE OCT 14 2014 LINE OF CONVECTION RUNNING ALONG THE GULF COAST SEEMS TO HAVE LIMITED THE MOISTURE THAT WAS TRYING TO TRANSPORT NORTHWARD INTO THE THE GREAT LAKES REGION. THERE WAS ALSO SOME CONVERGENCE ALOFT...WHICH LIMITED THE CONVECTION OVERNIGHT. WE ARE STILL LOOKING AT POSSIBLE HEAVY RAIN TODAY AND FORECAST SOUNDINGS DO SHOW VERY MOIST PROFILES WITH LOW LCLS. GUIDANCE INDICATES A POWERFUL LOW LEVEL JET DEVELOPING THIS MORNING UPSTREAM IN KENTUCKY AND INDIANA BEFORE LIFTING INTO MI TODAY. THIS SHOULD ACT TO INCREASE THE RAIN. MORE FLASHY BASINS LIKE AROUND JACKSON WILL BE MORE VULERNABLE TO IMPACTS FROM THIS EVENT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...93 AVIATION...93 HYDROLOGY...MJS MARINE...MJS
Hazardous weather outlook, Oct 13, 11:12 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1112 PM EDT MON OCT 13 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1112 PM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK FOR FLOODING EXISTS THROUGH TUESDAY. RAIN WILL BE HEAVY AT TIMES...POSSIBLY LEADING TO FLOODING. ISOLATED THUNDERSTORM COULD DEVELOP TUESDAY...WITH DAMAGING WINDS THE MAIN RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-140945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1112 PM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CREATE A RISK TO MARINERS THROUGH TUESDAY. WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT LATER TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.